MAUDE Adverse Event Report: GYRUS ACMI, INC LENS CLEANER SHEATH,4MM X 180MM,SCOPE WITH UNIVERSAL POSITION LIGHT CABLE 5/PK; ENDOSCOPE LENS CLEANER, GAS/FLUID, SINGLE-USE

GYRUS ACMI, INC LENS CLEANER SHEATH,4MM X 180MM,SCOPE WITH UNIVERSAL POSITION LIGHT CABLE 5/PK; ENDOSCOPE LENS CLEANER, GAS/FLUID, SINGLE-USE
Model Number LCS1800UNST
Medical Device Problem Codes Contamination (1120); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when customer took out the product, " black things" described as "like a lump of powder found " in the sterility pack.The device was replaced with similar device.The issue found during preparation for use for a therapeutic otorhinolaryngology surgery.The intended procedure was completed with similar device.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
Olympus japan service business center (sbc) noted that as a result of the inspection, it was noted that the inside of the sterilization pack visually / under a microscope in an unopened state, multiple black foreign substances of 0.5 mm were found on the top (opened part), and brown foreign substances with a length of about 1 mm were found on the bottom.Photos of the device were provided.The subject device is being shipped on the way to the legal manufacturer for investigation.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.The device arrived in the original device packaging with no signs of tears or openings.The device returned un-used, the part number and lot were verified.The "contamination" was reviewed and it is noted as debris from the wooden spool that the white netting is receiving wrapped around.The netting comes to the facility on a huge wooden spool, sometimes, debris from the spool is trapped in the white netting and is not recognized by production personnel.The device was returned, upon evaluation the device was still sealed in the original product packaging, unopened.Visual inspection confirmed the debris inside the sterile barrier.There were no other abnormalities noted in the visual inspection, customer phenomenon confirmed.The original equipment manufacturer (oem) performed a device history record review and no abnormalities were noted.This product with lot av105330 was manufactured within all specifications.An investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The root cause has been determined to be the third party packaging and transport of raw material (white netting) used in the manufacturing of lcs1800unst.The netting is received in on a big wooden spool, this spool can collect debris from transportation to processing the raw material in for usage and even, transportation from the warehouse to the manufacturing floor.The white netting used to encapsulate the lens cleaner before being placed in the seal pouch, sometimes contains microscopic debris which is not easily seen to the naked eye.This debris, is intertwined in the netting and is not dislodged from the netting until disrupted by vigorous movement (transportation, packing and or shaking the device package) and etc.The products are quality checked using sampling of the lot.This particular device from the lot av105330 ((b)(4)) manufactured could have not been selected in the random sampling, thus letting this particular device make it through sterilization operations and customer distribution.Even though debris was in the sterile packaging, the device was still sterile and the debris had only adhered to the sealed packaging and not the device.Olympus will continue to monitor complaints for this device.

Brand Name
LENS CLEANER SHEATH,4MM X 180MM,SCOPE WITH UNIVERSAL POSITION LIGHT CABLE 5/PK
Common Device Name
ENDOSCOPE LENS CLEANER, GAS/FLUID, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
2925 appling rd
bartlett, TN 38133
5082077661
MDR Report Key15142045
Report Number1037007-2022-00013
Device Sequence Number5615087
Product Code EOB
UDI-Device Identifier00821925040069
UDI-Public00821925040069
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLCS1800UNST
Device Lot NumberAV105330
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown